Alert archive / Oregon / Snow Advisories in 2005

Snow Advisory 8, NWS Medford, OR

December 25, 20055 counties in Oregon; Modoc County, Siskiyou County, California

NWS Medford, OR issued this snow advisory at Dec 25, 2005, 4:29 AM PST for 5 counties in Oregon; Modoc County, Siskiyou County, California. It took effect at Dec 25, 2005, 4:00 PM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2005, 4:29 AM PST (12:29 UTC)
In effect from
Dec 25, 2005, 4:00 PM PST
Expired
Dec 26, 2005, 7:00 AM PST
In force
15 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Douglas County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 61 km from the middle of the area, began a volume at 12:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 0.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2005-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2005-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1379 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this snow advisory went out at Dec 25, 2:50 AM PST, 1 hour 39 minutes earlier.

Area forecast discussion, Dec 25, 2:50 AM PST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
250 AM PST SUN DEC 25 2005

.DISCUSSION...A HIGH POP/LOW QPF SITUATION TODAY WITH PERIODS OF
LIGHT RAIN...MOST FREQUENT IN THE SOUTHERLY UPSLOPE FAVORED REGION
NEAR MOUNT SHASTA. SNOW LEVELS ARE NEAR 6500 FEET AND WILL FALL TO
5500 FEET TODAY...STILL ABOVE PASS LEVELS. WINDS ARE NOW EXPECTED TO
REMAIN STRONG AND GUSTY NEAR THE COAST AND IN THE SHASTA VALLEY
TODAY AS A STRONG COLD FRONT APPROACHES THE COAST.

SNOW LEVELS WILL DROP AND PRECIPITATION INTENSITY WILL INCREASE THIS
EVENING. SNOW LEVELS NEAR 5500 FEET WILL FALL TO 4000 TO 4500 FEET
OVERNIGHT WITH THE HEAVIEST PRECIPITATION OVER CURRY...JOSEPHINE AND
WESTERN SISKIYOU COUNTIES. 8 TO 16 INCHES OF SNOW IS POSSIBLE OVER
PORTIONS OF SISKIYOU COUNTY. AMOUNTS ELSEWHERE ARE FORECAST TO BE AT
THE LOW END OF ADVISORY CRITERIA WITH 3 TO 8 INCHES IN THE CASCADES
AND SISKIYOUS AND 1 TO 5 INCHES ON THE EAST SIDE BY THE TIME
SNOWFALL DIMINISHES LATE MONDAY MORNING.

A BRIEF BREAK BETWEEN SYSTEMS MONDAY AFTERNOON AND NIGHT WITH A WEAK
SHORTWAVE RIDGE BEFORE ANOTHER STRONG LOW APPROACHES FROM THE WEST.
A WARM FRONT IS LIKELY TO BRING LIGHT TO MODERATE PRECIPITATION
TUESDAY WITH SNOW LEVELS RISING TO AROUND 5500 FEET. THE FOLLOWING
COLD FRONT COULD PACK QUITE A WALLOP WEDNESDAY WITH THE POTENTIAL
FOR HIGH WINDS...HEAVY SNOW ABOVE 5000 FEET AND FLOODING.

SNOW LEVELS WILL DROP TO AROUND 3500 FEET WITH SHOWERS BEHIND THE
FRONT WEDNESDAY NIGHT AND A LIKELIHOOD OF ONLY UP TO A COUPLE INCHES
OF ACCUMULATION.

THE GFS IS A LITTLE FASTER THAN THE ECMWF WITH THE NEXT STRONG LOW
BUT HAVE LEANED TOWARD THE GFS WITH ITS DEPICTION OF ANOTHER STRONG
LOW ARRIVING FRIDAY WITH FREQUENT PERIODS OF PRECIPITATION OVER THE
NEW YEARS WEEKEND.

&&

.AVIATION...MOUNTAINS LOCALLY OBSCURED TODAY WITH GUSTY SOUTHERLY
WINDS AND OCCASIONAL PRECIPITATION. IFR CONDITIONS WITH WIDESPREAD
MOUNTAIN OBSCURATION AND MODERATE TO HEAVY PRECIPITATION DEVELOPING
TONIGHT AND CONTINUING THROUGH MOST OF MONDAY MORNING AS A STRONG
LOW COMES ONSHORE.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING FLORENCE TO OR/CA BORDER 0-60 NM.
     HIGH WIND WARNING ORZ021-022 THROUGH THIS EVENING.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...FLORENCE TO OR/CA
      BORDER 0-60 NM.
     SNOW ADVISORY THIS EVENING THROUGH MONDAY MORNING ORZ027>031.
CA...WINTER STORM WARNING THIS EVENING THROUGH MONDAY MORNING
     CAZ080-082-083 ABOVE 4500 FEET.
     GALE WARNING OR/CA BORDER TO PT. ST GEORGE 0-60 NM.
     WIND ADVISORY SHASTA VALLEY THROUGH THIS EVENING.
     SMALL CRAFT ADVISORY...OR/CA BORDER TO PT. ST GEORGE CA 0-60
      NM.
     SNOW ADVISORY THIS EVENING THROUGH MONDAY MORNING
      CAZ081-084-085 ABOVE 4500 FEET.

&&

DW

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Dec 24, 11:34 PM PST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1134 PM PST SAT DEC 24 2005

ORZ021-022-251200-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
1134 PM PST SAT DEC 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...REST OF TONIGHT

HIGH WIND WARNING FOR THE COASTAL BEACHES AND HEADLANDS OF THE SOUTH
OREGON COAST UNTIL 4 AM SUNDAY. SEE PDXNPWMFR FOR FURTHER
INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HIGH WIND WARNING ENDS AT 4 AM SUNDAY. OTHERWISE NO HAZARDOUS WEATHER
IS EXPECTED.

GERIG

In the hours before

Local storm report, Dec 24, 11:16 PM PST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1116 PM PST SAT DEC 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     NON-TSTM WND DMG 2 SSE COOS BAY          43.36N 124.21W
12/24/2005                   COOS               OR   TRAINED SPOTTER

            REPORTED WIND GUST OF 61 MPH AT 1052 PM. ALSO GUST OF 55
            MPH AT 1005 PM.

&&

GERIG
Local storm report, Dec 25, 12:19 AM PST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1219 AM PST SUN DEC 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     NON-TSTM WND GST N LANGLOIS              42.93N 124.45W
12/24/2005  65 MPH           CURRY              OR   TRAINED SPOTTER

            SPOTTER REPORTED AT 1145 PM PST.

&&

GERIG
Local storm report, Dec 25, 2:09 AM PST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
209 AM PST SUN DEC 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     NON-TSTM WND GST 3 SSE COOS BAY          43.34N 124.21W
12/25/2005  50 MPH           COOS               OR   TRAINED SPOTTER

            REALLY STRONG WINDS.

0135 AM     NON-TSTM WND GST 8 NNE COOS BAY          43.49N 124.19W
12/25/2005  35 MPH           COOS               OR   TRAINED SPOTTER

            STEADY WIND WITH GUSTS IN HIGH 50S. REALLY BAD STORM HAVE
            NOT SEEN ONE THIS BAD IN WHILE.

&&

GERIG

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 11:19 PM PSTHigh Wind WarningMFRCoos, Curry, Douglas10 hr
Dec 25, 10:05 AM PSTHigh Wind WarningMFRCoos, Curry, Douglas12 hr
Dec 25, 1:35 PM PSTHigh Wind WatchMFRCoos, Curry, Douglas15 hr
Dec 25, 4:29 AM PSTWinter Storm WarningMFRSiskiyou27 hr
Dec 25, 10:05 AM PSTWind AdvisoryMFRSiskiyou18 hr

Nearby

Snow Advisories in Oregon, 2005Snow Advisories in California, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.